Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 254, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 9, 2000, 4:47 AM CDT for Peoria County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 4:47 AM CDT (09:47 UTC)
- Expired
- Aug 9, 2000, 5:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Peoria County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS53 KILX 090947
SVRSPI
ILC143-091030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
447 AM CDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEORIA COUNTY IN CENTRAL ILLINOIS
* UNTIL 530 AM CDT
* AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ELMORE...OR ABOUT 18 MILES
EAST OF GALESBURG...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAURA
BRIMFIELD
PRINCEVILLE
DUNLAP
PEORIA
WEST PEORIA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4098 8998 4080 9000 4068 8962 4073 8957
4098 8949
PLAHMER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:32 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 2:32 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 232 AM CDT WED AUG 9 2000 CONVECTION DEVELOPED RAPIDLY ACRS ERN IA SHORTLY AFT 05Z...WITH SVR WATCH #662 EXTENDING ESEWRD INTO NRN PORTION OF ILX CWA. VIS/FOG SAT LOOP AND PROFILER DATA REVEAL 850 BOUNDARY FM DSM TO PIA TO IND WITH ASSOCIATED BAND OF SC. CONVECTION WL LIKELY TRACK ALONG THIS BOUNDARY EARLY THIS MORN. AT THE SFC...SYNOPTIC BOUNDARY EXTENDS FM NWRN MO THRU ERN IA TO NERN WI. CONVECTION INITIATED JUST NORTH OF FNT AND EAST OF FNTL WAVE. SECONDARY TROF FM NC MN TO CRL IA. IMPRESSIVE SUMMER-TIME S/WV ROTATING THRU UPR GREAT LAKES WITH MODELS INDICATING 80KT WINDS ROTATING THRU BASE CREATING MORE AGGRESSIVE EWRD MOVEMENT OF WAVE...PUTTING IL IN NW FLOW ALOFT AND PULLING SFC FNT THRU QUICKER THAN PREVIOUSLY FCST. ALL MODELS IN GOOD AGREEMENT WITH PULLING FNT THRU IL BETWEEN 15Z AND 00Z TODAY. ETA SHOWING LI/S OF -4 TO -8 AHEAD OF THE FNT WITH CAPES 3000-4500 J/KG. SVR A POSSIBILITY CWA-WIDE AS THE FNT PUSHES THRU...GREATEST RISK IN THE SE WHERE DAYTIME HEATING WL BE AT ITS PRIME DURING FROPA. SFC CHART REVEALS OLD OUTFLOW BOUNDARY FM YESTERDAY/S CONVECTION STILL LINGERING ACRS SRN PART OF STATE. WL NEED TO MAKE ADJUSTMENTS TO TIMING OF PCPN IN ZONES WITH FCST MOVEMENT OF FNT. THE FNT EXPECTED TO PULL AS FAR SOUTH AS ARKANSAS TO NC...WITH PACIFIC HIGH PRESSURE BUILDING IN BEHIND. NRLY WNDS AT SFC SHLD HOLD TEMPS BLO 90 ACRS CRL IL AT LEAST THRU FRI. UPR RIDGE STARTS TO NUDGE EWRD SAT...WITH A WARM TREND DURING THE WEEKEND. LITTLE THREAT OF RAIN AS UPR RIDGE SECURES A CAP ACRS THE MID-MISS VALLEY. CURRENT EXTENDED HAS A GOOD HANDLE ON THIS. WL SNEAK A LOOK AT NEW MRF BEFORE ISSUANCE. WL STICK WITH COOLER FAN TEMPS AS PCPN/CLOUDCOVER SHLD HINDER TEMPS AS WARM AS FWC ADVERTISES. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 088/066 085/063 083 81620 !PIA TB 086/064 084/062 081 81710 DEC TB 088/066 085/063 083 81620 CMI TB 087/065 084/062 082 81620 MTO TB 089/067 086/064 084 81630 LWV TB 091/068 087/066 085 81641 .ILX...NONE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:24 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 66 min |
| Aug 9, 4:39 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 36 min |
| Aug 9, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.